MAUDE Adverse Event Report: SPIROX, INC. LATERA ABSORBABLE NASAL IMPLANT

SPIROX, INC. LATERA ABSORBABLE NASAL IMPLANT
Model Number LATANI02
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 10/30/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient presented approximately ten (10) days after a bilateral implant procedure with drainage, tenderness and redness along the lateral nasal wall coincident with the latera absorbable nasal implant on the left side.No problems were reported on the right side of the nose.The physician prescribed antibiotics for 14 days with minimal improvement and noted an active infection in the left side wall of the nose.The implant on the left side was surgically removed in two pieces using a pocket incision starting at the alar rim advancing to the alar crease.The incision was closed with a suture.It was reported at approximately two weeks after implant removal that the infection resolved with no further sequelae.

Brand Name
LATERA ABSORBABLE NASAL IMPLANT
Common Device Name
LATERA ABSORBABLE NASAL IMPLANT
Manufacturer (Section D)
SPIROX, INC.
595 penobscot drive
redwood city CA 94063
MDR Report Key7068550
Report Number3011238988-2017-00006
Device Sequence Number156124
Product Code NHB
UDI-Device Identifier00857037006044
UDI-Public(01)00857037006044
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K161191
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLATANI02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2017
Initial Report FDA Received Date11/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient Weight113